Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Passivity and linear system stability


Author: Y. V. Venkatesh
Journal: Quart. Appl. Math. 34 (1976), 19-27
MSC: Primary 93D05
DOI: https://doi.org/10.1090/qam/687250
MathSciNet review: 687250
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using the network concept of passivity (or positive realness), new criteria for stability and instability of linear systems (with time-varying coefficients) are derived.


References [Enhancements On Off] (What's this?)

  • [1] E. F. Infante, Stability criteria for 𝑛th order, homogeneous linear differential equations, Differential Equations and Dynamical Systems (Proc. Internat. Sympos., Mayaguez, P.R., 1965) Academic Press, New York, 1967, pp. 309–321. MR 0218686
  • [2] Y. V. Venkatesh, Global variation criteria for stability of linear time-varying systems, SIAM J. Control 9 (1971), 431–440. MR 0299291
  • [3] R. W. Brockett, Optimisation theory and the converse of the Circle Criterion, Proc. 1965 NEC, pp. 697-701
  • [4] K. Kordunjanu, The application of differential inequalities to the theory of stability, An. Şti. Univ. “Al. I. Cuza” Iaşi Secţ. I (N.S.) 6 (1960), 47–58 (Russian, with Romanian and French summaries). MR 0125301
  • [5] Theodore A. Bickart, Periodically time-varying system: An instability criterion, Proc. Fifth Annual Allerton Conf. on Circuit and System Theory (Monticello, Ill., 1967) Univ. of Illinois, Urbana, Ill., 1967, pp. 232–237. MR 0264177
  • [6] Ronald A. Skoog and Clifford G. Y. Lau, Instability of slowly varying systems, IEEE Trans. Automatic Control AC-17 (1972), 86–92. MR 0335972
  • [7] B. D. O. Anderson, A system theory criterion for positive real matrices, SIAM J. Control 5 (1967), 171–182. MR 0213168
  • [8] J. R. Dickerson, Stability of linear systems with parametric excitation, Trans. ASME Ser. E. J. Appl. Mech. 37 (1970), 228–230. MR 0274876
  • [9] E. F. Infante and R. Plaut, Stability of a column subjected to a time dependent axial load, AIAA J. 7, 766-768 (1969)
  • [10] James E. Potter, Matrix quadratic solutions, SIAM J. Appl. Math. 14 (1966), 496–501. MR 0201457, https://doi.org/10.1137/0114044

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 93D05

Retrieve articles in all journals with MSC: 93D05


Additional Information

DOI: https://doi.org/10.1090/qam/687250
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society